Alert archive / Vermont / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 9, 2000, 9:42 AM EDT for Franklin County, Grand Isle County, Vermont. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 2000, 9:42 AM EDT (13:42 UTC)
- Expired
- May 9, 2000, 10:30 AM EDT
- In force
- 48 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Franklin County, VT, Grand Isle County, VT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 10:05 AM EDT | Thunderstorm Wind | St Albans, VT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 091345 SVRBTV VTC011-013-091430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 942 AM EDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN VERMONT GRAND ISLE COUNTY IN VERMONT * UNTIL 1030 AM EDT * AT 940 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF ISLE LA MOTTE TO 5 MILES WEST OF GRAND ISLE...MOVING EAST AT 60 MPH * SEVERE THUNDERSTORMS WILL BE... NEAR SOUTH HERO AROUND 950 AM EDT NEAR FAIRFIELD...GEORGIA...HIGHGATE AROUND 1000 AM EDT NEAR BAKERSFIELD...ENOSBURG FALLS...FAIRFAX AROUND 1010 AM EDT NEAR MONTGOMERY AROUND 1020 AM EDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK INDOOR SHELTER...AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. $$ SLW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:00 AM EDT, 5 hours 42 minutes earlier.
Area forecast discussion, May 9, 4:00 AM EDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 400 AM EDT TUE MAY 9 2000 RUNNING LATE AS TSTM COMPLEX HAS KEPT ME BUSY...SO WL MAKE THIS BRF. NOT MCH TIME TO LOOK AT MDL GUIDANCE. MCS RIDING SE ALG AND N OF WFNTL BNDRY IS CRNTLY MOVG ACRS VT. TSTMS ACRS FA...MSTLY ELEVATED AS SFC BASED LI/S SHWG RTHR STAB AIR. THIS MAY EXPLAIN WHY NO SVR WX REPORTED THUS FAR AS DAMAGING GUSTS NOT ABLE TO PENETRATE LL STAB LYR. STILL SOME G30-40. THIS AREA WL BE MVG E OF RGN ERLY THIS AM (MAY ADD ERLY PD FOR E ZNS TO CVR ONGOING CNVCTN)...FOLWD BY A BRK THEN MORE ACTVTY PSBL TAFTN...WITH OLD OUTFLOW BNDRYS ACTING AS FOCUS. MDLS INDCT WMFROPA FOR MCH OF FA TDA ALTHO HAV SOME DOUBTS FOR UPR CT VLY RGN. WRMST TMPS LKLY ACRS SW VT AND ADRNDCKS WHERE 80 DEG PSBL. AFT EVNG CONVECTION...SHD SEE ANOTHER BRK TNGT. MDLS BACK FNT ACRS MOST OF VT TNGT AND KEEP MCH OF ERN VT LOCKED IN COOL STAB AMS FOR WED...WHILE MAIN INSBY AXIS WL RMN ACRS NNY FOR WED. THIS WL LKLY TARGET W ZNS FOR PSBL SVR WED AS CDFNT APCHS. SVR THREAT APRS TO DECR FTHR E ACRS VT DUE TO PRESENCE OF STAB AMS. ADDED SHWRS/TSTMS TO WED NGT PD...OTRW NO CHGS TO EXTENDED. .BTV...NONE. KJC
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:48 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 57 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.